EconPapers    
Economics at your fingertips  
 

A Survey of the Integral Representation of American Option Prices

Carl Chiarella, Adam Kucera and Andrew Ziogas

No 118, Research Paper Series from Quantitative Finance Research Centre, University of Technology, Sydney

Abstract: This paper surveys some of the literature on American option pricing, in particular the representations of McKean (1965), Kim (1990) and Carr, Jarrow and Myneni (1992). It is proposed that the approach regarding the problem as a free boundary value problem, and solving this via incomplete Fourier transforms, is the most robust for further developments involving more complex payo structures, and higher dimensional problems such as multi-asset American options. Some comparison of di erent numerical solution methods is also provided.

Keywords: American options; Volterra integral equation; incomplete Fourier transform; free-boundary problem (search for similar items in EconPapers)
JEL-codes: C61 D11 (search for similar items in EconPapers)
Pages: 54 pages
Date: 2004-02-01
New Economics Papers: this item is included in nep-fin
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (17)

Downloads: (external link)
https://www.uts.edu.au/sites/default/files/qfr-archive-02/QFR-rp118.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:uts:rpaper:118

Access Statistics for this paper

More papers in Research Paper Series from Quantitative Finance Research Centre, University of Technology, Sydney PO Box 123, Broadway, NSW 2007, Australia. Contact information at EDIRC.
Bibliographic data for series maintained by Duncan Ford ().

 
Page updated 2025-04-02
Handle: RePEc:uts:rpaper:118